MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that leak at the tip occurred, and balloon could not hold pressure.The target lesion was located in the internal carotid artery.A 6.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for post dilatation during carotid artery stent placement.The pressure was increased to nominal using a pta balloon indeflator.However, the balloon slowly deflated, and the contrast agent appeared to leak out of the balloon.The pressure was reduced and then it was increased again, the pressurized state could not be maintained, and the contrast agent appeared to leak from the tip of the balloon.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19021067
Report Number2124215-2024-16850
Device Sequence Number3809368
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0031814765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale